MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 SPHERICAL RESERVOIR; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 SPHERICAL RESERVOIR; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404161
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis presented with a nonfunctioning device.A revision surgery was performed, during which the physician confirmed that the reservoir had a hole.The device was explanted and replaced.There were no patient complications.
 
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for pump is (b)(4).Udi field (d4) concomitant product udi for cxr 14cm is (b)(4).
 
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for pump is (b)(4).Udi field (d4) concomitant product udi for cxr 14cm is (b)(4).Upon receipt at the quality assurance laboratory, the returned components underwent a comprehensive evaluation.Visual inspection revealed both cylinders passed without damage or abnormalities.Leakage testing confirmed both cylinders passed.The spherical reservoir had a hole from sharp instrument damage, not passing the visual inspection test; therefore, it was not leak tested.Under microscope observation, contamination (bodily fluid) was found within the ms pump, not passing the test.Leakage testing showed the ms pump passed.Functional testing was not performed on the ms pump to avoid damaging the test equipment.Based on the available information and analysis, the sharp instrument damage is considered a secondary issue, and the allegation of mechanical issue could not be confirmed.However, several potential failure modes could lead to a mechanical issue, including but not limited to device malfunction; therefore, a conclusion code of cause not established was assigned.
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis ipp presented with a nonfunctioning device.A revision surgery was performed, during which the physician confirmed that the reservoir had a hole.The device was explanted and replaced.There were no patient complications.

Brand Name
AMS 700 SPHERICAL RESERVOIR
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22179264
Report Number2124215-2025-37523
Device Sequence Number9189179
Product Code JCW
UDI-Device Identifier00878953003238
UDI-Public(01)00878953003238(17)220710(10)178402013
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/10/2022
Device Model Number72404161
Device Catalogue Number72404161
Device Lot Number0178402013
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CXR 14CM LOT 0190579001, UPN 72404012; CXR 14CM LOT 0190579001, UPN 72404012; PUMP LOT 1000076870, UPN 72404310; PUMP LOT 1000076870, UPN 72404310
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale